Arkansas, 2003Tornado in Arkansas, May 7, 2003
May 7, 2003 · NWS LZK · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 7, 3:00 AM CST, 10 hours 46 minutes earlier.
Area forecast discussion, May 7, 3:00 AM CST, 10 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT WED MAY 7 2003
AREA OF THUNDERSTORMS MOVING ACROSS MOSTLY THE SOUTHERN HALF OF
THE AREA AT ISSUE TIME. MODELS INDICATE THIS WILL BE MOSTLY EAST
OF THE CWA AT 12Z AND A LULL WILL LIKELY MOVE IN FOR MOST OF THE
DAY TODAY. COLD FRONT HAS SHOWN LITTLE MOVEMENT AND DO NOT BELIEVE
IT WILL MOVE MUCH MORE. WARM AND HUMID AIR WILL REMAIN IN MOST OF
THE AREA EXCEPT MAYBE THE NORTH AND INCREASED DEW POINTS FOR
TODAY IN MOST OF THE AREA. AIR MASS MAY BE CAPPED IN MOST AREAS
SO DO NOT SEE A BIG CHANCE OF RAIN DURING THE DAY. WILL KEEP
30 PERCENT POPS FOR THIS MORNING FOR RESIDUAL RAIN LEFT OVER FROM
THE MCS...AND MINIMAL 20 PERCENT POPS FOR THIS AFTERNOON. MAXES
SHOULD REACH WELL INTO THE 80S AGAIN IN CENTRAL AND SOUTHERN
SECTIONS BUT MAY BE HELD DOWN A LITTLE IN THE NORTH NEAR WHERE THE
FRONT WILL SET UP. ANOTHER SHORT WAVE TONIGHT WILL INTERACT WITH THE
FRONT IN THE NORTHWEST AND BRING A CHANCE OF A MAJOR RAIN EVENT IN
THE NORTHWEST. WENT WITH LIKELY POPS AND HIGH QPFS FOR THE NORTH
FOR TONIGHT WITH LESSER POPS TO THE SOUTH. FRONT SHOULD LIFT NORTH
AS A WARM FRONT ON THURSDAY. THIS WILL PUT ENTIRE AREA INTO WARM
SECTOR. STRONG NEGATIVELY TILTED UPPER TROF MOVES THROUGH THE PLAINS
THURSDAY NIGHT. WILL KEEP A CHANCE OF THUNDERSTORMS GOING THROUGH
THAT TIME FRAME. THE BEST CHANCE WILL BE IN THE NORTH CLOSER TO THE
WARM FRONT AND BETTER DYNAMICS. AREA WILL BE IN WARM SECTOR MOST
OF REST OF THE WEEK AND THE AREA MAY BE CAPPED MOST OF THAT TIME.
WILL KEEP SOME CHANCE OF THUNDERSTORMS MENTIONED DUE TO THE
CONTINUING HIGHLY UNSTABLE AIR IN PLACE. CHANCE OF RAIN MAY
INCREASE AGAIN SUNDAY AS A COLD FRONT MOVES THROUGH. NEW GFS
SPEEDS UP FRONTAL PASSAGE...BUT WILL GO A LITTLE SLOWER.
.LZK...NONE
Hazardous weather outlook, May 7, 12:25 PM CST, 1 hour 21 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>064-067-068-
071000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
125 PM CDT WED MAY 7 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A STATIONARY FRONT ACROSS CENTRAL ARKANSAS IS FORECAST TO MOVE NORTH
AS A WARM FRONT OVERNIGHT. THIS FEATURE IS EXPECTED TO FOCUS
THUNDERSTORM DEVELOPMENT DURING THE OVERNIGHT HOURS. SOME OF THE
STORMS MAY APPROACH SEVERE LIMITS. IN ADDITION...LOCALIZED HEAVY
RAINFALL WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS FOR
MUCH OF THE WEEK...AS A SERIES OF UPPER LEVEL IMPULSES MOVE ACROSS
ARKANSAS FROM THE SOUTHWEST. THE POSSIBILITY OF A FEW STRONG TO
SEVERE STORMS EXISTS ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUIRED AFTER 9 PM
TONIGHT...ESPECIALLY ACROSS AREAS ALONG AND NORTH OF LINE FROM
CLARKSVILLE TO BATESVILLE.
55
In the hours before
Special weather statement, May 7, 7:50 AM CST, 5 hours 56 minutes before
ARZ047-057-064-065-068-069-071415-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
850 AM CDT WED MAY 7 2003
TORNADO WATCH #282 THAT WAS IN EFFECT FOR...ARKANSAS...BRADLEY...
DESHA...DREW...LINCOLN AND MONROE COUNTIES...HAS BEEN CANCELLED.
44
Local storm report, May 7, 8:35 AM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
935 AM CDT WED MAY 7 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1153 PM 6 N SUNNYDALE AR 0.88 INCH HAIL
05/06/03 WHITE REPORTED BY PUBLIC.
0435 AM RISON AR 1.00 INCH HAIL
05/07/03 CLEVELAND REPORTED BY OFFICIAL
OBSERVER.
0505 AM 3 N STAR CITY AR 0.75 INCH HAIL
05/07/03 LINCOLN REPORTED BY LAW
ENFORCEMENT.
46Tornado, Dallas
- When
- May 7, 1:46 PM CST to 1:52 PM CST
- Where
- Dallas County, 4 mi NNE of Carthage
- Rating
- F1
- Path length
- 2.4 mi
- Path width
- 150 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 34.117, -92.517
A weak tornado touched down in northeast Dallas County near the Cooney community. The only damage noted were a number of trees that were twisted and blown down. The tornado moved eastward into Grant County.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Alabama, May 7 to 8, 2003$1.0 billion · 1 event
- Tornadoes and Hail in Oklahoma, May 7 to 8, 2003$355,000 · F2 · 33 events
- Flooding in Alabama, May 7 to 10, 2003$4.7 million · 3 events
- Tornadoes and Flash Flood in Mississippi, May 7, 2003$1.6 million · F0 · 9 events
- Flash Flooding and Hail in Ohio, May 7, 2003$1.2 million · 1 in hail · 10 events
- Flash Flood in Alabama, May 7 to 8, 2003$1.0 million · 1 event
- Flash Flood and Lightning Strike in Alabama, May 7 to 8, 2003$870,000 · 2 events
- Flash Flood and Lightning Strike in Alabama, May 7 to 8, 2003$775,000 · 2 events
- Tornadoes in Alabama, May 7, 2003$170,000 · F1 · 2 events
- Flash Flood in North Carolina, May 7, 2003$300,000 · 1 event
- Flash Flood in Alabama, May 7, 2003$300,000 · 1 event
- Flash Flood in Alabama, May 7 to 8, 2003$300,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360945.